Q. I am suffering from muscle twitching and discomfort even after medications. Please advice.

Answered by Dr. Sadaf Mustafa and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Muscle Twitching or Clonazepam? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I would like to ask about my symptoms. It started with aweful headache for two days. The following week had pain in muscles and bones. Then that went followed by extreme anxiety attacks, burning on neck, tingling in head and face. I was in and out of hospital for three days. Started on Lexapro and Rivotril. Three weeks after having the medicines had muscle pain and twitchingsome muscle weekness. It is been five weeks now, and the anxiety is better but still have muscle twitching and some muscle discomfort.


Related Questions:
Do I need a drug other than Clonazepam to control non-stop panic attacks?
Mirap and Clonazepam prescribed for anxiety and depression, Is it fine to take?
Does Lexapro take a long time to start working?
 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

I will be happy to help you out here, and I need a little more history.

1. Do you have any flu-like symptoms?

2. Any nausea, vomiting, or diarrhea?

3. Have you been taking any over-the-counter supplements?

 

Thank you doctor,

No symptoms for flu, vomiting, diarrhea, and nausea. Yes, I was taking vitamin D, Omega-3, iron, and vitamins B supplements.

 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

My recommendation would be at least get the myosotis panel to make sure that you do not have myopathy. I would also suggest getting a thyroid panel to rule out hypothyroidism. I want you to get tested for vitamin D and B12. Please do not take B12 anymore, if your level is more than 1000 mcg/dl it can trigger panic attacks.

If you have pure anxiety, Lexapro (Escitalopram) will help at low doses however using medication like Buspirone will be the drug of choice. You may have suffered from a viral myopathy. I am not sure what was the extent of testing performed, but if your symptoms are not improving. Getting EMG (electromyography) or NCS (nerve conduction study) of muscles bothering you the most could be considered.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My bicep muscle has been twitching. Is it due to ALS?
Query: Hello doctor, My bicep muscle has been twitching and my leg and arms muscles twitch occasionally. I am super anxious about ALS. I am 36 and postpartum six weeks but I cannot stop obsessing about ALS. Please help.  Read Full »
Dr. Aida Quka
Neurologist

Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that there are a lot of other benign causes that may lead to fasciculations like anxiety and insomnia, benign fasciculation syndrome, vitamin D and vitamin B12 deficiency, an electrolyte imbalance or thyroid gland dysfuncti...  Read Full »
 
Though I am on Stalopam, I am not getting sleep. What to do?
Query: Hi doctor, I am suffering from insomnia. I have been taking Stalopam for six months, but I am unable to sleep in the night. I had Feliz S Plus before two years, and it worked for me. But, I was advised by my doctor to stop it. What to do now?  Read Full »
Dr. Manjunadh M Nair
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. I understand your concern. Escitalopram may not help you to sleep since it does not have much sedative property. Feliz plus has Clonazepam in it, which will aid in sleep, but is not recommended long term. Since you have not mentioned any other symptoms regarding the presc...  Read Full »
 
I have muscle twitching. Is it due to vitamin deficiency?
Query: Hi doctor, For about 10 days, I have muscle twitching in my calf, thighs and also in my eyes. I am worried about it. I got my blood test done. It showed that I have a severe vitamin B12 and vitamin D deficiency. My vitamin B12 was around 50 ng/L. Can these deficiencies be the cause for having muscl...  Read Full »
Dr. Devavrat Harihar Nene
Neurologist

Answer: Hi, Welcome to icliniq.com. The duration is too short for any serious ailment. It is generally related to stress, coffee intake, and vitamin B12 deficiency. There is nothing to worry. It will go off.  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »
 
 

Also Read Answers From